MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA103901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the left common iliac artery for high-grade iliac stenosis.Access was gained through the brachial artery, and the vbx device was advanced through a 9fr introducer sheath (manufacturer unknown).It was noted, the patient had severe angulated anatomy, and a pre-existing infrarenal aortic endograft (unknown manufacturer/implant date).The physician suspected the patient's anatomy and existing endograft may have contributed to the 10mmx39mm vbx device becoming dislodged.Immediately, the physician attempted to retrieve the vbx device unsuccessfully with a snare endovascularly.Consequently, the physician left the vbx device in place.Ultimately, the physician was able to pin the vbx device to the vessel wall using a bare metal stent, and the procedure was successfully completed.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The primary reported failure mode of endoprosthesis dislodgement from the vbx device delivery system within the vasculature could not be independently confirmed with the information available.A review of the manufacturing records indicated the device lot met all pre-release manufacturing specifications.Neither images enabling direct assessment of product performance nor the product itself were returned for evaluation.According to the physician, tortuous anatomy and a pre-existing endograft contributed to the endoprosthesis dislodgement.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16645311
Report Number2017233-2023-03830
Device Sequence Number6120545
Product Code PRL
UDI-Device Identifier00733132637386
UDI-Public00733132637386
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberBXA103901A
Device Catalogue NumberBXA103901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale